Loops in Reeb graphs of 2-manifolds

K. Cole Mclaughlin, H. Edelsbrunner, J. Harer, V. Natarajan, V. Pascucci, Discrete & Computational Geometry 32 (2004) 231–244.

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Author
; ; ; ;
Abstract
Given a Morse function f over a 2-manifold with or without boundary, the Reeb graph is obtained by contracting the connected components of the level sets to points. We prove tight upper and lower bounds on the number of loops in the Reeb graph that depend on the genus, the number of boundary components, and whether or not the 2-manifold is orientable. We also give an algorithm that constructs the Reeb graph in time O(n log n), where n is the number of edges in the triangulation used to represent the 2-manifold and the Morse function.
Publishing Year
Date Published
2004-07-01
Journal Title
Discrete & Computational Geometry
Acknowledgement
Partially supported by NSF under Grants EIA-99-72879 and CCR-00-86013.
Volume
32
Issue
2
Page
231 - 244
IST-REx-ID

Cite this

Cole Mclaughlin K, Edelsbrunner H, Harer J, Natarajan V, Pascucci V. Loops in Reeb graphs of 2-manifolds. Discrete & Computational Geometry. 2004;32(2):231-244. doi:10.1007/s00454-004-1122-6
Cole Mclaughlin, K., Edelsbrunner, H., Harer, J., Natarajan, V., & Pascucci, V. (2004). Loops in Reeb graphs of 2-manifolds. Discrete & Computational Geometry, 32(2), 231–244. https://doi.org/10.1007/s00454-004-1122-6
Cole Mclaughlin, Kree, Herbert Edelsbrunner, John Harer, Vijay Natarajan, and Valerio Pascucci. “Loops in Reeb Graphs of 2-Manifolds.” Discrete & Computational Geometry 32, no. 2 (2004): 231–44. https://doi.org/10.1007/s00454-004-1122-6.
K. Cole Mclaughlin, H. Edelsbrunner, J. Harer, V. Natarajan, and V. Pascucci, “Loops in Reeb graphs of 2-manifolds,” Discrete & Computational Geometry, vol. 32, no. 2, pp. 231–244, 2004.
Cole Mclaughlin K, Edelsbrunner H, Harer J, Natarajan V, Pascucci V. 2004. Loops in Reeb graphs of 2-manifolds. Discrete & Computational Geometry. 32(2), 231–244.
Cole Mclaughlin, Kree, et al. “Loops in Reeb Graphs of 2-Manifolds.” Discrete & Computational Geometry, vol. 32, no. 2, Springer, 2004, pp. 231–44, doi:10.1007/s00454-004-1122-6.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar